How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45925
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Hello, Im experiencing very weird symptoms. Basically 4 months

Customer Question

Hello, Im experiencing very weird symptoms. Basically 4 months ago i went to the new forest and then in the evening i went to a nightclub and drank alot of alcohol. The next morning i woke up and saw that the right side of my face looked a little droopy, my eye looked slightly bigger/wider, the side of my nose looked wider. Its been like that for 4 months now! However, i do not think its bells palsy because i can move my muscles perfectly. Furthermore, ive developed neuralgia in my teeth/gums which is constant 24/7 and also everytime i toouch the droopy side of my face i can feel a sensitive nerve in my right gum. I just hate the way i look now!! the firmess of the right side of my face has gone i do not know if its because its drooped a tiny bit or because of nerve inflammation. If its from nerve inflammation is there any medication i can take to reduce i?? I have been to he neurologist and they have diagnosed me with trigmenial sensory neuropathy and i had an MRI which came back normal. I keep thinking that someone spiked my alcoholic drink that night with something. Can this happen from a spiked drink? Will this go away? Its ruining my life. I am at university and i cannot concenrate because of it.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

it could be due to nerve inflammation or facial nerve dysfunction.

Dr. David :

you could be low in B12 or folate or magnesium which can affect nerve function.

Dr. David :

long term alcohol use can cause deficiencies in this

Dr. David :

medications like neurontin or lyrica could potentially help. these are medications for neuropathy.

Dr. David :

a spiked drink most likely would not cause this.

JACUSTOMER-zz031kr1- :

Will this go away?

Dr. David :

this does sound like a trigmenial sensory neuropathy

Dr. David :

the the MRI scan needs to be done with IV contrast.

Dr. David :

if you have low B12 or folate or low magnesium and these are corrected with supplements, then it could get better.

JACUSTOMER-zz031kr1- :

what can i do about the droopiness of side of face?

Dr. David :

medications like neurontin or lyrica could help.

Dr. David :

you really should stop drinking heavy alcohol

Dr. David :

regular heavy alcohol use will damage nerves and blood vessels in your body and face

Dr. David :

and could be part of the cause.

Dr. David :

are you willing to seek help to stop alcohol?

JACUSTOMER-zz031kr1- :

is there anyway to make the side of face go back to normal though?

JACUSTOMER-zz031kr1- :

im not an alcoholic, it was just one night of drinking a lot of alcohol

Dr. David :

you should try B12 and folate and magnesium supplements

Dr. David :

and see if physical therapy or exercise of your face muscles can help.

Dr. David :

and ask your doctors for medications like lyrica or neurontin and see if that helps.

JACUSTOMER-zz031kr1- :

will physical therapy make it go back to normal?

Dr. David :

it could

Dr. David :

taking supplements can help your nerves function better.

JACUSTOMER-zz031kr1- :

and will this nerve inflammation go away?

JACUSTOMER-zz031kr1- :

or is it permananet

Dr. David :

nerve inflammation should not be permanent.

Dr. David :

in rare cases, patients can have autoimmune conditions where their body's make antibodies which can attack nerves.

Dr. David :

you can get blood testing to check for this as well.

Dr. David :

ANA, ESR, C reactive protein, anti DS DNA antibodies.

Dr. David :

to see if they are elevated.

JACUSTOMER-zz031kr1- :

I think i had those tests done and it came back normal.

Dr. David :

make sure.

Dr. David :

also you should get your TSH levels checked.

Dr. David :

to check your thyroid hormone levels.

JACUSTOMER-zz031kr1- :

ok thanks. if all the blood tests are normal will this trigmenial sensory neuropathy go away?

Dr. David :

yes, there is a chance it could go away.

Dr. David :

make sure your prior MRI scan was done with IV contrast.

Dr. David :

without contrast, inflammation of the trigeminal nerve and trigeminal neuralgia

Dr. David :

can be missed.

Dr. David :

let me know if you have other questions.

Dr. David :

if done, please leave positive feedback below

JACUSTOMER-zz031kr1- :

Thank you. My doctor said it is very unlikely that my facial symptoms have been caused by alcohol

JACUSTOMER-zz031kr1- :

is this true?

Dr. David :

is my website if you have other questions.

Dr. David :

http://www.justanswer.com/medical/expert-dr-david/

Dr. David :

yes.

Dr. David :

but alcohol never helps anything.

Dr. David :

so avoid heavy uses in the future.

JACUSTOMER-zz031kr1- :

I will. what medication can i take to make my cheek not look so puffy?

JACUSTOMER-zz031kr1- :

i think the inflammation is making it look a little bigger

Dr. David :

ice packs for your eyes and cheeks can help decrease swelling.

JACUSTOMER-zz031kr1- :

Is it likely this will go away? Im very stressed, im dealing with this for 4 months

JACUSTOMER-zz031kr1- :

and what can i do for the facial nerve dysfunction?

Dr. David :

you might need some treatment to help bring down your anxiety symptoms.

JACUSTOMER-zz031kr1- :

ok i will try to ice packs, but i work in a place where appearance is very important, isnt there any medication to reduce the inflammation?

Dr. David :

you can try allergy medications or antihistamine which is good at decreasing inflammation and swelling.

JACUSTOMER-zz031kr1- :

even from nerve inflammation?

Dr. David :

the best thing would be a prescription for prednisone steroids from your doctor

Dr. David :

steroids would be good to help decrease inflammation from nerve inflammation.

Dr. David :

but steroids have side effects as well.

JACUSTOMER-zz031kr1- :

Ok thanks. So steroids and physcial therapy is the treatment for it to go back to normal? And to also ask my doctor for results of blood test and do mri contrast?

Dr. David :

yes.

Dr. David :

and work on physical therapy and strengthening of your face muscles.

Dr. David :

and if your anxiety is bad, talk to your doctor about treatment to decrease your anxiety symptoms.

Dr. David :

good luck to you

Dr. David :

if done, please leave positive feedback below.

Dr. David :

thanks for using JustAnswer.com

Dr. David :

do you see the ratings area below?

JACUSTOMER-zz031kr1- :

Ok thanks, ***** ***** question will the steroids make my cheek look more or less normal?

Dr. David :

yes, the steroids will help decrease swelling around the nerve and in your cheeks and all over your body.

JACUSTOMER-zz031kr1- :

this is only because i work in a place where appearance is very important

Dr. David :

yes, you have said this.

Dr. David :

are your work colleges making comments about your appearance?

JACUSTOMER-zz031kr1- :

If i ask them if the side of my face looks different they say yes, it makes me feel unhappy

Dr. David :

I see.

Dr. David :

you should not feel unhappy.

Dr. David :

I think you need to be seeing your GP and also seeing a therapist regularly about this as well

JACUSTOMER-zz031kr1- :

I dont feel my best when i do not look my best

Dr. David :

are you willing to talk to a therapist about this?

JACUSTOMER-zz031kr1- :

yes

Dr. David :

your GP doctor can refer you to see a therapist.

Dr. David :

good.

JACUSTOMER-zz031kr1- :

my gp says that my face looks normal, i dont know if they will precribe the steroids to me. it is not proper swelling but it just doesnt look as defined, cheek just feels squidgy

Dr. David :

this could be your anxiety making you extremely worried about how your face looks.

Dr. David :

that is why I suggested you talk to your doctor about seeing a therapist.

Dr. David :

and also consider treatment for excessive anxiety.

JACUSTOMER-zz031kr1- :

Ok i will do, but i still want to take the prednisone for peace of mind

Dr. David :

ok.

Dr. David :

let me know if you have other questions.

Dr. David :

if done, please leave positive feedback below.

Dr. David :

thanks for using justAnswer.com

Dr. David :

do you see the ratings area below?

JACUSTOMER-zz031kr1- :

one last question before i go with physical therapy will it improve my muscle of lower eyelid, or is surgery the only option for this?

Dr. David :

yes, physical therapy will help with the muscle of your lower eyelid.

JACUSTOMER-zz031kr1- :

ok thanks.

Dr. David :

you are welcome

Dr. David :

don't forget to leave positive feedback below

Dr. David :

thanks.

Dr. David :

thanks.

Dr. David and 2 other Medical Specialists are ready to help you